Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 41, NWS Mobile, AL

April 10, 2024Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 10, 2024, 2:25 PM CDT for Okaloosa County, Santa Rosa County, Florida; Covington County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2024, 2:25 PM CDT (19:25 UTC)
Expired
Apr 10, 2024, 3:30 PM CDT
In force
65 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Covington County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 9:57 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS54 KMOB 101925
SVRMOB
ALC039-FLC091-113-102030-
/O.NEW.KMOB.SV.W.0041.240410T1925Z-240410T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
225 PM CDT Wed Apr 10 2024

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Covington County in south central Alabama...
  Okaloosa County in northwestern Florida...
  Southeastern Santa Rosa County in northwestern Florida...

* Until 330 PM CDT.

* At 225 PM CDT, severe thunderstorms were located along a line
  extending from 10 miles northwest of Baker to 10 miles north of
  Wright to 10 miles southwest of Navarre Beach, moving northeast at
  50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
  Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
  Shalimar, Laurel Hill, Lockhart, Cinco Bayou, and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.

&&

LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
      3042 8631 3038 8633 3040 8639 3031 8640
      3029 8680 3025 8699 3056 8676 3099 8676
      3099 8669 3100 8670 3107 8658 3120 8619
      3099 8619
TIME...MOT...LOC 1925Z 246DEG 42KT 3092 8677 3060 8666 3025 8694 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
684 
WWUS54 KMOB 101945
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
245 PM CDT Wed Apr 10 2024

FLC113-101954-
/O.CAN.KMOB.SV.W.0041.000000T0000Z-240410T2030Z/
Santa Rosa FL-
245 PM CDT Wed Apr 10 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.

LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
      3042 8631 3038 8633 3040 8639 3031 8640
      3029 8683 3065 8670 3100 8670 3107 8658
      3120 8619 3099 8619
TIME...MOT...LOC 1944Z 260DEG 37KT 3103 8659 3066 8646 3031 8674 

$$

ALC039-FLC091-102030-
/O.CON.KMOB.SV.W.0041.000000T0000Z-240410T2030Z/
Covington AL-Okaloosa FL-
245 PM CDT Wed Apr 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN COVINGTON AND OKALOOSA COUNTIES...

At 244 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Laurel Hill to 9 miles southeast
of Crestview to 8 miles southwest of Mary Esther, moving east at 45
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Lockhart, and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
      3042 8631 3038 8633 3040 8639 3031 8640
      3029 8683 3065 8670 3100 8670 3107 8658
      3120 8619 3099 8619
TIME...MOT...LOC 1944Z 260DEG 37KT 3103 8659 3066 8646 3031 8674 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
119 
WWUS54 KMOB 102024
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
324 PM CDT Wed Apr 10 2024

ALC039-FLC091-102033-
/O.EXP.KMOB.SV.W.0041.000000T0000Z-240410T2030Z/
Covington AL-Okaloosa FL-
324 PM CDT Wed Apr 10 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COVINGTON AND
OKALOOSA COUNTIES WILL EXPIRE AT 330 PM CDT...

The storms which prompted the warning have weakened below severe 
limits, and are exiting the warned area. Therefore, the warning will 
be allowed to expire.

A Tornado Watch remains in effect until 500 PM CDT for south central
Alabama...and northwestern Florida.

LAT...LON 3099 8639 3046 8639 3048 8628 3040 8628
      3042 8631 3038 8633 3040 8639 3031 8640
      3029 8683 3065 8670 3100 8670 3107 8658
      3120 8619 3099 8619
TIME...MOT...LOC 2023Z 270DEG 42KT 3120 8613 3083 8600 3049 8629 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:38 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 10, 1:38 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
138 PM CDT Wed Apr 10 2024

...MESOSCALE UPDATE...

.UPDATE...
Issued at 138 PM CDT Wed Apr 10 2024

The tornado watch for southeast Mississippi has expired and we
have trimmed the tornado watch back across southwest Alabama
behind the line of storms. We will likely be able to trim back
more of our inland areas soon as the airmass has remained stable
and the main severe threat is expected to remain from Escambia
and Covington counties in Alabama south to the panhandle coast.
Damaing winds, hail and tornadoes remain a threat along and ahead
of the line. Flash flooding also remains a threat due to the very
heavy rainfall rates. /13

&&

.PREV DISCUSSION... /issued 1237 PM CDT Wed Apr 10 2024/

..New AVIATION...

AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Apr 10 2024

Line of strong to severe convection moving eastward across the
Gulf coast. Potential of damaging straight line winds will
accompany the line and bring dangerous impacts to approaches and
departures. Out ahead of the main line, isolated tsra could rotate
and bring a tornado potential through the afternoon. It still
looks to remain windy behind the line and non-convective low
level wind shear will also be a hazard. Cigs down to IFR/LIFR
levels and vsby could be reduced VLIFR/LIFR in +RA. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      59  72  50  77  50  79  54  80 /  70   0   0   0   0   0   0   0
Pensacola   64  72  54  75  53  76  56  77 /  90   0   0   0   0   0   0   0
Destin      65  74  58  75  56  75  59  75 /  90   0   0   0   0   0   0   0
Evergreen   59  71  48  75  44  81  49  83 /  90   0   0   0   0   0   0   0
Waynesboro  56  71  47  75  46  81  50  83 /  50   0   0   0   0   0   0   0
Camden      57  67  48  72  45  79  50  83 /  80  10   0   0   0   0   0   0
Crestview   61  75  49  77  45  81  48  82 /  90   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 1 AM CDT Thursday for ALZ051>060-261>266.

     Wind Advisory until 1 AM CDT Thursday for ALZ051>060-261>266.

     Coastal Flood Advisory until 6 PM CDT this evening for ALZ263-
     264.

     High Rip Current Risk through Friday morning for ALZ265-266.

     High Surf Warning until 1 AM CDT Friday for ALZ265-266.

FL...Flood Watch until 1 AM CDT Thursday for FLZ201>206.

     Wind Advisory until 1 AM CDT Thursday for FLZ201>206.

     High Rip Current Risk through Friday morning for FLZ202-204-206.

     High Surf Warning until 1 AM CDT Friday for FLZ202-204-206.

MS...Flood Watch until 1 AM CDT Thursday for MSZ067-075-076-078-079.

     Wind Advisory until 1 AM CDT Thursday for MSZ067-075-076-078-079.

GM...Gale Warning until 1 PM CDT Thursday for GMZ630>636.

     Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
     GMZ630>636.

     Gale Warning until 7 PM CDT Thursday for GMZ650-655-670-675.

     Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Apr 10, 12:37 PM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     Tstm Wnd Gst     Brookley Field ASOS     30.61N 88.06W
04/10/2024  M55 MPH          Mobile             AL   ASOS

            BFM ASOS gusted to 48 kts.

&&
Local storm report, Apr 10, 12:43 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1243 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     Coastal Flood    3 E Pinto Island        30.68N 87.98W
04/10/2024                   Baldwin            AL   Dept of Highways

            Coastal flooding reported on the
            Causeway/US90 with multiple stalled
            vehicles. EB lanes closed.

&&
Local storm report, Apr 10, 1:02 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
102 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     Tstm Wnd Dmg     2 NNE Tillmans Corner   30.62N 88.16W
04/10/2024                   Mobile             AL   Public

            Multiple reports of trees down near Halls
            Mill Rd and Old Pascagoula Rd.

&&
Local storm report, Apr 10, 2:02 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
202 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     Tstm Wnd Gst     1 WSW Oriole Beach      30.37N 87.10W
04/10/2024  M55 MPH          Santa Rosa         FL   Mesonet

            Bay St tempest station recorded a wind gust
            of 48 kts.

&&
Local storm report, Apr 10, 2:16 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
216 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Coastal Flood    2 S Bayou La Batre      30.38N 88.25W
04/10/2024                   Mobile             AL   Law Enforcement

            Bayou La Batre Police Department reported
            that Shell Belt road is impassable.

&&
Local storm report, Apr 10, 2:21 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
221 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Tstm Wnd Dmg     3 SE Pace               30.58N 87.12W
04/10/2024                   Santa Rosa         FL   Broadcast Media

            Reports relayed of downed fences and damaged
            roofs near the Woodlands neighborhood. Time
            estimated by radar.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:42 AM CDTRiver Flood WarningMOBEscambia12 hr
Apr 10, 9:43 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa34 hr
Apr 10, 12:13 PM CDTSevere Thunderstorm WarningMOBEscambia47 min
Apr 10, 12:54 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa51 min
Apr 10, 1:04 PM CDTTornado WarningMOBEscambia, Santa Rosa26 min
Apr 10, 1:33 PM CDTTornado WarningMOBEscambia, Santa Rosa27 min
Apr 10, 1:36 PM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa54 min
Apr 10, 1:42 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa21 hr
Apr 10, 1:48 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa20 hr
Apr 10, 2:19 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr
Apr 10, 5:18 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Apr 9, 7:03 PM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile23 hr
Apr 10, 11:23 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington52 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningMOBBaldwin39 min
Apr 10, 11:43 AM CDTSpecial Marine WarningMOB92 min
Apr 10, 11:57 AM CDTTornado WarningMOBBaldwin, Mobile33 min
Apr 10, 12:15 PM CDTFlash Flood WarningMOBMobile3 hr
Apr 10, 1:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Washington3 hr
Apr 10, 1:08 PM CDTSpecial Marine WarningMOB97 min
Apr 10, 1:44 PM CDTRiver Flood WarningMOBBaldwin8 hr
Apr 10, 1:45 PM CDTRiver Flood WarningMOBEscambia8 hr
Apr 10, 1:46 PM CDTRiver Flood WarningMOBBaldwin8 hr
Apr 10, 2:19 PM CDTSpecial Marine WarningMOB86 min
Apr 10, 3:16 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Apr 10, 3:39 PM CDTSpecial Marine WarningMOB51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.